MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. RAPIDPOINT 500 BLOOD GAS SYSTEM; RP500

SIEMENS HEALTHCARE DIAGNOSTICS INC. RAPIDPOINT 500 BLOOD GAS SYSTEM; RP500
Model Number 10491449
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/03/2022
Type of Reportable Event Malfunction
Event or Problem Description
Customer reported a discrepant low thb (total hemoglobin) result generated on the rp500 compared to the thb result of a different sample on a non-siemens instrument.There is no report of injury due to this event.
 
Additional Manufacturer Narrative
An investigation is currently underway which includes a review of the instrument log files the customer provided.Customer is operational.The cause of this event is unknown.
 
Additional Manufacturer Narrative
Siemens has completed the investigation.The definitive root-cause for the low thb could not be determined.Based on the investigation this rp500 system appeared stable and functioning as expected.Data did not suggest anything unusual about the co-ox behavior of this patient or that hemodialysis impacted the thb result.The reported thb results appear valid.For an accurate measurement of thb, thorough mixing and multi-directional rotating of the red blood cells immediately before analysis is required.This is particularly important for blood samples of lower hematocrit (red blood cells) as the cells more quickly settle out, falling out of homogeneity.Pre-analytical sample condition(s) is most likely a primary contributor to the observed discordant thb values.Cause of this event is unknown.

Brand Name
RAPIDPOINT 500 BLOOD GAS SYSTEM
Common Device Name
RP500
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS MANUFACTURING LTD
northern road
chilton industrial estates
sudbury, suffolk CO10 2XQ
UK   CO10 2XQ
Manufacturer Contact
thomas myers
511 benedict ave
tarrytown, NY 10591
MDR Report Key15258013
Report Number3002637618-2022-00054
Device Sequence Number6614084
Product Code CHL
UDI-Device Identifier00630414589770
UDI-Public00630414589770
Combination Product (Y/N)N
Initial Reporter CountryEZ
PMA/510(K) Number
K122539
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10491449
Device Catalogue Number10697306
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/09/2022
Supplement Date Received by Manufacturer09/02/2022
Initial Report FDA Received Date08/19/2022
Supplement Report FDA Received Date09/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown